Alert archive / New Mexico / Red Flag Warnings in 2014
Red Flag Warning 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Feb 18, 2014, 2:16 PM MST for 12 counties in New Mexico. It took effect at Feb 19, 2014, 12:00 PM MST. It was in force for 8 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 18, 2014, 2:16 PM MST (21:16 UTC)
- In effect from
- Feb 19, 2014, 12:00 PM MST
- Expired
- Feb 19, 2014, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 3:31 PM MST | NON-TSTM WND GST 59 | 3 Wnw Gallup, NM | KGUP ASOS. |
| Feb 19, 3:53 PM MST | HIGH SUST WINDS 41 | 3 Wnw Gallup, NM | KGUP ASOS. |
| Feb 19, 4:09 PM MST | NON-TSTM WND GST 58 | 3 Wnw Gallup, NM | KGUP ASOS. |
| Feb 19, 7:08 PM MST | NON-TSTM WND GST 61 | Frijoles, NM | TOWER RAWS. |
| Feb 19, 8:01 PM MST | NON-TSTM WND GST 61 | 6 Ne Las Vegas, NM | KLVS ASOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2844 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
792 WWUS85 KABQ 182116 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 216 PM MST TUE FEB 18 2014 ...RED FLAG WARNING FROM NOON UNTIL 7 PM MST WEDNESDAY FOR MUCH OF WESTERN AND CENTRAL NEW MEXICO BELOW SNOW PACK DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON AND EARLY EVENING BELOW SNOW PACK FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .WEST TO NORTHWEST WINDS ALOFT WILL STRENGTHEN THROUGH THE DAY WEDNESDAY AS SURFACE LOW PRESSURE DEVELOPS OVER EASTERN NEW MEXICO AND HIGH TEMPERATURES REMAIN WELL ABOVE AVERAGE FOR MID FEBRUARY. NEAR RECORD TO RECORD HIGHS ARE POSSIBLE IN MANY LOCALES. ONLY FAIR TO POOR RH RECOVERIES TONIGHT WILL BE FOLLOWED BY MINIMUM RH VALUES OF 10 TO 15 PERCENT WEDNESDAY AFTERNOON. WINDS WILL STRENGTHEN FURTHER WEDNESDAY NIGHT BOTH AT MOUNTAIN TOP LEVELS AND AT THE SURFACE AS A VIGOROUS COLD FRONT PLOWS FROM NORTHWEST TO SOUTHEAST OVER THE REGION. NMZ101-103-105>107-109-191500- /O.UPG.KABQ.FW.A.0008.140219T1900Z-140220T0200Z/ /O.NEW.KABQ.FW.W.0007.140219T1900Z-140220T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 216 PM MST TUE FEB 18 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...THE NORTHWEST PLATEAU AND HIGHLANDS...AS WELL AS THE WEST CENTRAL HIGHLANDS...THE MIDDLE RIO GRANDE VALLEY...NORTHEAST HIGHLANDS AND SANDIA...MANZANO AND GALLINAS MOUNTAINS. CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP DURING THE EARLY AFTERNOON AND PERSIST UNTIL SHORTLY AFTER SUNSET. * 20 FOOT WINDS...WEST SUSTAINED AT 20 TO 35 MPH WITH GUSTS BETWEEN 35 AND 50 MPH. WINDS ARE EXPECTED TO REMAIN STRONG AND BECOME NORTHWESTERLY THROUGH WEDNESDAY NIGHT. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 10 AND 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ104-108-191500- /O.CON.KABQ.FW.A.0008.140219T1900Z-140220T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 216 PM MST TUE FEB 18 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS. CRITICAL CONDITIONS ARE MOSTLY LIKELY TO DEVELOP AROUND MID TO LATE AFTERNOON THEN CONTINUE INTO THE EARLY EVENING. * 20 FOOT WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH. WINDS ARE EXPECTED TO STRENGTHEN AND BECOME WEST TO NORTHWEST WEDNESDAY NIGHT. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 10 AND 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$
2 follow-up statements
492 WWUS85 KABQ 191252 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 552 AM MST WED FEB 19 2014 ...RED FLAG WARNING FROM NOON UNTIL 8 PM MST TODAY BELOW SIGNIFICANT SNOW PACK FOR ALL ZONES EXCEPT THE NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .DRY AND WINDY CONDITIONS WILL DEVELOP TODAY AS THE JET STREAM APPROACHES NEW MEXICO FROM THE NORTHWEST AND A STRONG SURFACE TROUGH DEVELOPS IN THE LEE OF THE SOUTHERN ROCKIES. HIGH TEMPERATURES WILL SOAR 9 TO 15 DEGREES ABOVE NORMAL WITH NEW RECORDS POSSIBLE. RECENT MODEL RUNS INCREASED HAINES VALUES...WHICH ARE NOW PROGGED TO PEAK AROUND 5 ACROSS CENTRAL AND WESTERN AREAS. WIND GUSTS SHOULD PEAK IN THE 35 TO 50 MPH RANGE LATE THIS AFTERNOON WITH THE STRONGEST WINDS ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND FARTHER WEST AROUND GALLUP. WINDS WILL STRENGTHEN IN MANY AREAS TONIGHT AS THE JET STREAM AND A COLD FRONT CROSS...BUT HUMIDITIES SHOULD CLIMB ABOVE CRITICAL THRESHOLDS BY MID EVENING. NMZ104-108-200300- /O.UPG.KABQ.FW.A.0008.140219T1900Z-140220T0200Z/ /O.EXB.KABQ.FW.W.0007.140219T1900Z-140220T0300Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 552 AM MST WED FEB 19 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS...EXCEPT FOR UNION COUNTY...FROM MID DAY THROUGH EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. THE STRONGEST WINDS ARE EXPECTED AFTER 3 PM. WINDS WILL SHIFT OUT OF THE WEST THEN NORTHWEST TONIGHT. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 10 AND 15 PERCENT...EXCEPT OVER 15 PERCENT IN UNION COUNTY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ101-103-105>107-109-200300- /O.EXT.KABQ.FW.W.0007.140219T1900Z-140220T0300Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 552 AM MST WED FEB 19 2014 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. * AREA AND TIMING...THE NORTHWEST PLATEAU AND HIGHLANDS...WEST CENTRAL HIGHLANDS...MIDDLE RIO GRANDE VALLEY...NORTHEAST HIGHLANDS AND THE SANDIA-MANZANO AND GALLINAS MOUNTAINS. FROM MID DAY THROUGH EARLY EVENING. * 20 FOOT WINDS...WEST 20 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH...EXCEPT FOR SOME GUSTS TO 55 MPH DURING THE EARLY EVENING ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN. WINDS ARE EXPECTED TO BECOME NORTHWESTERLY TONIGHT...AND THEY WILL REMAIN STRONG EAST OF THE CONTINENTAL DIVIDE. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 10 AND 18 PERCENT WITH THE DRIEST READINGS ACROSS CENTRAL AND SOUTHERN AREAS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 44
028 WWUS85 KABQ 200248 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 748 PM MST WED FEB 19 2014 NMZ101-103>109-200400- /O.EXP.KABQ.FW.W.0007.000000T0000Z-140220T0300Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 748 PM MST WED FEB 19 2014 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... LOCALLY CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH LATE EVENING...WITH WIND GUSTS TO 45 MPH AND HUMIDITIES HOVERING IN THE LOW TEENS. HOWEVER...WIDESPREAD DANGEROUS FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED. $$ SHY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 18, 10:44 AM MST, 3 hours 32 minutes earlier.
Area forecast discussion, Feb 18, 10:44 AM MST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1044 AM MST TUE FEB 18 2014 .AVIATION... 18Z TAF CYCLE DRY NORTHWEST TO WEST WINDS ALOFT WITH CIRRUS. SFC LEE TROF TO PRODUCE WIND GUSTS TO AROUND 40KT ALG EAST SLOPES CENTRAL MT CHAIN AND INTO THE ERN PLAINS. SFC WND SHIFT EXPECTED IN THE PLAINS AFT 19/03Z. && .PREV DISCUSSION...301 AM MST TUE FEB 18 2014... .SYNOPSIS... A MOSTLY DRY W TO NW FLOW THROUGH THE FORECAST PERIOD. THE MAIN CONCERNS WILL BE CRITICAL FIRE WEATHER CONDITIONS...WITH THE MOST WIDESPREAD ON WEDNESDAY. THERE WILL BE A FEW SHORT WAVE TROUGHS SWINGING THROUGH THE STATE...THE STRONGEST ONE WEDNESDAY NIGHT. WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING LOOKS TO BE OUR ONLY OPPORTUNITY FOR A LITTLE PRECIPITATION OVER THE FAR NORTH. OVERALL TEMPERATURES WILL REMAIN ABOVE NORMAL ASIDE FROM THURSDAY...AND IN THE NORTHEAST ON SATURDAY AND MONDAY. CHJ && .DISCUSSION... A WEAK SHORT WAVE TROUGH WILL PASS WELL TO OUR N TODAY. A WEAK BACK DOOR COLD FRONT WILL TRY TO DIP INTO THE FAR NE LATE TODAY...THEN PRESS S TONIGHT. NOT MUCH IMPACT FROM IT OTHER THAN A LITTLE COOLER TEMPERATURES IN THE NE AND FAR EC AREAS TONIGHT AND WEDNESDAY. HIGH TEMPERATURES WILL CONTINUE WELL ABOVE NORMAL TODAY AND WEDNESDAY. MID AND HIGH LEVEL MOISTURE WILL INCREASE TONIGHT AND WEDNESDAY. IT STILL LOOKS LIKE WE COULD SQUEEZE OUT ENOUGH MOISTURE TO PRODUCE A RAIN SHOWER WEDNESDAY AFTERNOON OVER THE SAN JUAN MOUNTAIN HIGH PEAKS...AND A FEW RAIN AND SNOW SHOWERS OVER THE NORTHERN MOUNTAINS AND NE WEDNESDAY NIGHT AND THURSDAY MORNING. ANY SNOW ACCUMULATION WILL BE LIGHT AND CONFINED TO THE HIGHER MOUNTAIN PEAKS. WINDS WILL BE THE MAIN ISSUE WEDNESDAY WITH BREEZY TO WINDY CONDITIONS FOR MOST AREAS. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY...SEE THE FIRE WEATHER DISCUSSION BELOW. A POTENT COLD FRONT WILL SWEEP ACROSS NM WEDNESDAY NIGHT WITH MUCH COOLER TEMPERATURES THURSDAY. WE ARE TALKING 15 TO 25 DEGREES OF COOLING. DRY NW FLOW ON FRIDAY WITH A QUICK REBOUND IN TEMPERATURES...BACK TO ABOVE NORMAL EVERYWHERE. ANOTHER WEAK SYSTEM TO OUR N WILL DROP A COLD FRONT DOWN THE EASTERN PLAINS FRIDAY NIGHT AND RESULT IN A LITTLE COOLING ACROSS THE EAST SATURDAY. A WESTERLY FLOW ALOFT ON SUNDAY WILL BRING DRY AND ABOVE NORMAL TEMPERATURES TO THE REGION. ANOTHER BACK DOOR FRONT WILL MOVE S DOWN THE EASTERN PLAINS SUNDAY NIGHT WITH MINOR COOLING ON MONDAY. A MORE SUBSTANTIAL FRONT WILL SPILL S ACROSS THE EASTERN PLAINS TUESDAY. IT WILL LIKELY BE DRY FROM THURSDAY THROUGH THE WEEKEND AND INTO NEXT WEEK. FEBRUARY IS SHAPING UP TO BE ANOTHER MONTH WITH BELOW NORMAL PRECIPITATION...BUT CERTAINLY NOT THE THE EXTREME OF THIS PAST JANUARY. CHJ && .FIRE WEATHER... HIGH TEMPERATURES 12 TO 20 DEGREES ABOVE NORMAL TODAY AND WEDNESDAY. STRONG WINDS ARE ALSO EXPECTED WEDNESDAY WITH WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS PROBABLE. WINDS MAY ACTUALLY STRENGTHEN WEDNESDAY NIGHT. HIGH TEMPERATURES SHOULD FALL 16 TO 24 DEGREES ON THURSDAY IN THE WAKE OF A STRONG COLD FRONT THAT WILL ALSO CROSS WEDNESDAY NIGHT. THEN THERE WILL BE A GRADUAL WARMING TREND THROUGH THE WEEKEND. IN ADDITION...THE CENTRAL HIGHLANDS SHOULD HAVE LOCALLY CRITICAL FIRE WEATHER CONDITIONS EACH AFTERNOON TUESDAY...THURSDAY AND FRIDAY. A RESPITE FROM FIRE WEATHER CONCERNS IS EXPECTED THIS WEEKEND. WELL ABOVE NORMAL TEMPERATURES ARE EXPECTED TODAY AND WEDNESDAY AS AN UPPER LEVEL TROUGH APPROACHES THE CENTRAL ROCKIES FROM THE NORTHWEST CAUSING WEST WINDS TO STRENGTHEN OVER NM. BREEZY CONDITIONS ARE EXPECTED ACROSS THE CENTRAL HIGHLANDS FROM CLINES CORNERS TO ALMOST YESO...WHERE LOCALLY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED DURING THE AFTERNOON. WINDS ALOFT WILL STRENGTHEN ENOUGH WEDNESDAY FOR WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP. WIND GUSTS SHOULD PEAK IN THE 40 TO 50 MPH RANGE WEDNESDAY AFTERNOON ALONG THE EAST SLOPES OF THE CENTRAL MTN CHAIN...AND POSSIBLY ALSO FROM THE CHUSKA TO THE ZUNI MOUNTAINS. MODELS PROG WIND SPEEDS TO FALL OFF QUICKLY TOWARD THE EASTERN BORDER...SO THERE IS SOME QUESTION ABOUT HOW MUCH OF THE EASTERN PLAINS WILL EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS. ALSO...HUMIDITIES MAY STAY JUST ABOVE CRITICAL THRESHOLDS ACROSS THE NORTH CENTRAL MOUNTAINS. THEREFORE...WILL CONTINUE WITH A FIRE WEATHER WATCH FOR ALL BUT THE NORTH CENTRAL MOUNTAINS FOR NOW. RATHER THAN DIMINISHING WIND SPEEDS ARE PROGGED TO STRENGTHEN WEDNESDAY NIGHT FROM THE EAST SLOPES OF THE CONTINENTAL DIVIDE TO THE CENTRAL HIGHLANDS...ESPECIALLY ACROSS ELEVATED TERRAIN. WITH 700 MB WINDS FROM 45-65 KT ROUNDING THE BASE OF AN UPPER LEVEL TROUGH CROSSING CO...WESTERLY SURFACE GUSTS SHOULD STAY UP AND MAY EVEN REACH OVER 60 MPH AT TIMES IN TYPICALLY FAVORED EAST SLOPE LOCATIONS LIKE CLINES CORNERS AND LAS VEGAS. THERE WILL BE A SLIGHT CHANCE OF RAIN AND SNOW SHOWERS WEDNESDAY NIGHT AND THURSDAY FROM THE SANGRE DE CRISTO MOUNTAINS EASTWARD ACROSS THE NE PLAINS. A STRONG PACIFIC COLD FRONT CROSSING FROM THE NW WILL ALSO AID ATMOSPHERIC MIXING WEDNESDAY NIGHT. IN THE WAKE OF THIS FRONT HIGH TEMPERATURES SHOULD FALL 16 TO 24 DEGREES ON THURSDAY. THE SPEED MAXIMUM ALOFT IS FORECAST TO LINGER OVER NE AREAS THROUGH MID DAY THURSDAY...SO SOME BREEZY TO WINDY CONDITIONS ARE LIKELY TO PERSIST CENTRAL AND EAST. AGAIN...LOCALLY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE CENTRAL HIGHLANDS THURSDAY. ANOTHER UPPER LEVEL TROUGH WILL DIVE EAST SOUTHEASTWARD ACROSS THE NORTHERN AND CENTRAL ROCKIES FRIDAY...KEEPING WINDS ALOFT MODERATELY STRONG OVER NM. BREEZY CONDITIONS SHOULD CONTINUE ALONG AND JUST E OF THE CENTRAL MOUNTAIN CHAIN...WHERE THE CENTRAL HIGHLANDS SHOULD AGAIN EXPERIENCE LOCALLY CRITICAL FIRE WEATHER CONDITIONS AROUND CLINES CORNERS. TEMPERATURES SHOULD ALSO BEGIN TO REBOUND CENTRAL AND WEST FRIDAY. READINGS FARTHER EAST WONT REBOUND UNTIL SATURDAY. THE STORM TRACK IS PROGGED TO BE LESS ACTIVE OVER THE WESTERN US OVER THE WEEKEND. THIS WILL ALLOW WINDS ALOFT TO WEAKEN OVER NM WITH A RESULTANT DECREASE IN SURFACE WIND SPEEDS. THE WARMING TREND THAT STARTS FRIDAY SHOULD PERSIST THROUGH SUNDAY...WHEN HIGHS MAY REACH A FEW TO 10 DEGREES ABOVE NORMAL. TEMPERATURES MAY BRIEFLY FALL AGAIN MONDAY OR TUESDAY ACROSS THE EAST DUE TO A BACK DOOR COLD FRONT. OTHERWISE...DRY WEATHER AND RELATIVELY WEAK WINDS SHOULD PERSIST EARLY NEXT WEEK DUE TO A SHARP RIDGE OF HIGH PRESSURE STRADDLING THE WESTERN US AND EXTENDING NORTHWARD ALONG CANADAS WEST COAST. 44 && && .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES...NMZ101-103>109. &&
Hazardous weather outlook, Feb 18, 6:03 AM MST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 603 AM MST TUE FEB 18 2014 NMZ501>540-191300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 603 AM MST TUE FEB 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY RETURN WEDNESDAY AFTERNOON AND EVENING TO MANY AREAS BELOW SIGNIFICANT SNOWPACK. ANY CRITICAL FIRE WEATHER CONDITIONS TUESDAY...THURSDAY AND FRIDAY WILL BE CONFINED TO THE CENTRAL HIGHLANDS ONTO THE EAST CENTRAL PLAINS. IN ADDITION...WIND ADVISORIES WILL LIKELY BE REQUIRED FOR WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY MORNING BOTH AHEAD OF AND BEHIND A COLD FRONT DUE TO STRONG WEST AND NORTHWEST WINDS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 40
Nearby
Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.